Vol. 258, No. 2, 2012

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 311: 1
Vol. 310: 1  2
Vol. 309: 1  2
Vol. 308: 1  2
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
Remarks on the behavior of nonparametric capillary surfaces at corners

Kirk E. Lancaster

Vol. 258 (2012), No. 2, 369–392
Abstract

Consider a nonparametric capillary or prescribed mean curvature surface z = f(x) defined in a cylinder Ω × over a two-dimensional region Ω whose boundary has a corner at 𝒪 with an opening angle of 2α. Suppose the contact angle approaches limiting values γ1 and γ2 in (0) as 𝒪 is approached along each side of the opening angle. We will prove the nonconvex Concus–Finn conjecture, determine the exact sizes of the radial limit fans of f at 𝒪 when (γ11) D1±D2± and discuss the continuity of the Gauss map.

Keywords
capillary graph, Concus–Finn conjecture, Gauss map, sizes of fans
Mathematical Subject Classification 2010
Primary: 76B45, 35J93
Secondary: 53A10, 35J62
Milestones
Received: 12 July 2010
Revised: 8 July 2012
Accepted: 21 July 2012
Published: 1 August 2012
Authors
Kirk E. Lancaster
Department of Mathematics and Statistics
Wichita State University
Wichita, KS 67260-0033
United States